MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The stealth peripheral orbital atherectomy device (oad) was intentionally operated subintimal and seized during treatment to the posterior tibial artery.The oad was removed, and torque build up was observed in the saline sheath.Imaging revealed a tissue embolus and aspiration was performed to remove the intima piece.Treatment was continued with a second oad and when the guide wire was removed a second piece of intima was stuck on the guide wire tip as a result of the emboli traveling downstream and becoming stuck on the guide wire.
 
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Per the physician, this embolus outcome was not unexpected when operating subintimal.The physician used the csi device subintimally on purpose.Csi id: (b)(4).
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.A visual examination revealed that the saline sheath was twisted at the distal end.The distal end also appeared to be flared, likely from contact with the driveshaft crown.Review of the device data log identified stall events which could have been due to interaction in the sub-intimal space, or from the crown contacting the distal end of the sheath, however this could not be confirmed.When tested, the oad functioned as intended.At the conclusion of the device analysis investigation, the report that an embolism occurred could not be confirmed through analysis.The damaged sheath could have been related to the embolism event, however this could not be confirmed and the root cause of the damage was considered to be related to use not consistent with the instructions for use (ifu).The ifu warns "do not continue if the wire or device becomes sub-intimal".The stealth peripheral orbital atherectomy device ifu also warns that an embolism is a potential adverse event that may occur and/or require intervention.Csi id: (b)(4).

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
brittany leider
1225 old highway 8 nw
saint paul, MN 55112
6512591600
MDR Report Key12926997
Report Number3004742232-2021-00409
Device Sequence Number5476098
Product Code MCW
UDI-Device Identifier10850000491288
UDI-Public(01)10850000491288(17)230731(10)391206-1
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberPRD-SC30-150
Device Catalogue Number7-10059-03
Device Lot Number391206-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient EthnicityNon Hispanic